Alert archive / South Carolina / Freeze Warnings in 2019
Freeze Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Mar 19, 2019, 3:42 AM EDT for 5 counties in South Carolina. It took effect at Mar 20, 2019, 4:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2019, 3:42 AM EDT (07:42 UTC)
- In effect from
- Mar 20, 2019, 4:00 AM EDT
- Expired
- Mar 20, 2019, 8:29 AM EDT
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 43 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 19, 3:29 AM EDT, 13 minutes earlier.
Area forecast discussion, Mar 19, 3:29 AM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Columbia SC 329 AM EDT Tue Mar 19 2019 .SYNOPSIS... High pressure will ridge into the forecast area from the north through tonight. The ridge will weaken Wednesday. Much of the moisture associated with low pressure off the Southeast Coast will stay east of the forecast area Wednesday and Wednesday night. && .NEAR TERM /THROUGH TONIGHT/... Through Dawn... Satellite trends indicate considerable high cloudiness. The temperature forecast is on track with lows in the middle and upper 30s. Wind and the dry air mass should help prevent frost. Today and Tonight... Dry surface high pressure ridging into the area from the north will dominate. The models depict the h25 jet shifting farther eastward and expect high cloudiness will diminish today. Followed the NAM and GFS MOS for the wind forecast with northeast wind near 10 mph today and light tonight. The Bufkit momentum transfer tool suggests gusts around 16 mph today. Leaned toward the lower temperature guidance based on recent verification trends. Expect lows mainly in the lower 30s north and middle 30s south. A freeze warning or frost advisory will likely be needed. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Upper low pressure over the Central Plains will open up as it moves into the Lower Mississippi Valley on Wednesday. Surface high pressure along the Mid-Atlantic coast will shift eastward and a coastal low will develop along the SC coast. The upper trough will push off the coast on Thursday and the coastal low will move northward along the eastern seaboard. The best chance for any rainfall will be Wednesday afternoon and night in the northeastern portion of the area where moisture is deepest. QPF should be light. By 12Z Thursday morning, both the NAM and GFS shift most of the moisture northeastward of the area, so expect dry conditions on Thursday as surface high pressure builds back into the region from the west. Below normal temperatures are forecast Wednesday with highs in the upper 50s north to middle 60s south. Lows Wednesday night are forecast in the upper 30s to near 40. Temperatures will rebound some on Thursday with highs near normal, in the middle to upper 60s. Lows Thursday night in the upper 30s to lower 40s. && .LONG TERM /FRIDAY THROUGH MONDAY/... The 00Z GFS and ECMWF are in relatively good agreement through the weekend with some differences showing up with the next system early next week. Upper shortwave ridging will build over the region for the weekend with a warming trend expected. Dry conditions will prevail through Sunday with precipitable water values under half an inch. Unsettled conditions will return early next week as moisture returns to the area. Surface high pressure will be east of the area on Monday with low pressure over the Plains approaching the region from the west. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... Expect VFR conditions during the 24-hour TAF period. Dry surface high pressure ridging into the area from the north will dominate and bring VFR conditions. Followed the NAM and GFS MOS for the wind forecast with northeast wind near 8 knots today and light tonight. The Bufkit momentum transfer tool suggests gusts around 15 knots today. The air mass should remain too dry for fog. EXTENDED AVIATION OUTLOOK...Moisture associated with low pressure off the Southeast Coast may result in restrictions Wednesday and Wednesday night. The low will lift farther northeast of the area Thursday and dry high pressure will likely dominate over the weekend. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Mar 18, 4:28 AM EDT, 23 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 428 AM EDT Mon Mar 18 2019 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190830- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 428 AM EDT Mon Mar 18 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Patchy frost is possible late tonight, especially in low-lying or well sheltered locations across the Midlands and Central Savannah River Area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Patchy frost is possible Tuesday night. There is also the potential for temperatures to get near freezing Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:42 AM EDT | Frost Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield and 5 more | 29 hr |
Nearby
Freeze Warnings in South Carolina, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.